|Panic & Anxiety?
Sep 30, 2002
I have been HIV+ for 12 years now. Currently taking Norvir, Fortovase and Zerit once daily. 1082 T Cells and Undet. Viral Load. However, lately I have been experiencing debilitating panic attacks. This is quite a new experience for me. Have never had this before. In fact the first time I even called 911 and of course was quite embarrassed when they showed up. Panic attack can come on anytime no matter what I am doing. Even if just watching TV. Can this be cause by the medication and its effects on my system as a whole? It is at the point that if I am standing in line at the store I all of a sudden feel closed in, like I am going to pass out in front of everyone, then of course when I start dwelling on it then it get worse. Dr. gave me Ativan which I use sparingly because I heard they can be addictive. So my question is since I have never experienced this in the past could it be caused by the meds and a chemical change in my body? Or do I just need a good therapist? Thank you for your input.
Response from Dr. Henry
It is possible your HIV meds are contributing but if you have been on them for a while without any attackes and you have started no other meds (prescription or othewise ) then the meds seem an unlikely cause. There are several effective psychotropic meds for panic disorder Having a psychiatrist evaluate you might be a good idea. Often treatment with a short acting sedative (such as the Ativan) and an SSRI inhibitor (paxil, zoloft, etc) is effective. KH
Androgel side effect
Lipodystrophy and Hypertention
- Are Shoulder Back Pain Headache Hiv Symptoms?
- What Pills Can You Take To Get Rid Of Bacterial Vaginosis Or A Yeast Infection?
- What If You Have Sex One Week Before A Herpes Outbreak?
- What If Chlamydia Doesn't Go Away?
- What Does Hpv Do To Your Body?
- What Cream Can You Put On Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.